MAUDE Adverse Event Report: EURO DIAGNOSTICA AB IMMUNOSCAN CCPLUS

EURO DIAGNOSTICA AB IMMUNOSCAN CCPLUS
Catalog Number RA-96 PLUS
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon contact with (b)(4), the agency informed euro diagnostica that the immunoscan ccplus kits were purchased, in total (b)(4) kits over the last 3-4 months, from (b)(4).The kits were only supplied to (b)(6).(b)(4) said that neither (b)(6) nor (b)(4) had any stock left of these immunoscan ccplus kits from (b)(4)\.To the best of our knowledge, this is the only euro diagnostica product counterfeit.
 
Event or Problem Description
During a retrospective review, performed in jan 2018, of complaints filed by euro diagnostica in 2015-2016 to assess the complaints for mdr and/or recall reportability, one complaint (b)(4) was identified as requiring remediation.A mdr is therefore submitted to the fda retrospectively for the complaint.It came to euro diagnostica's attention on (b)(4) 2016, from (b)(4), an (b)(4) distributor, that an euro diagnostica product end-user, (b)(6), obtained immunoscan ccplus kits with falsified labeling.On (b)(4) 2016, euro diagnostica's qa dept.Was informed of the matter, and could confirm that the labels were not genuine euro diagnostica labels.On the kit box, two labels had been placed: - one label, placed on the short side of the kit box, stated euro diagnostica as the manufacturer and (b)(4) as importer, with kit manufacturing date (mfd) 2015-04-16.- the other label, placed on the long side of the kit box, was very similar to euro diagnostica's kit box label for immunoscan ccplus with a genuine immunoscan ccplus kit lot (ss 1337) and the correct expiry date (2016-08-18) for that lot.The false label could be recognized on several items, e.G.Lacking symbols, wrong symbols and having the spelling mistake of (b)(4) as "(b)(4)" in the bottom left corner.On genuine euro diagnostica immunoscan ccplus kit boxes, only one label is present on the kit box long side.(b)(4) is a former euro diagnostica distributor from (b)(4).Euro diagnsotica's last immunoscan ccplus shipment to (b)(4) was on lot rs 2432 (exp.Date 2015-12-10), on (b)(6) 2014.The immunoscan ccplus kit lot ss 1337 was never sold by euro diagnostica to (b)(4).Euro diagnostica received information that the end-user obtained the immunoscan ccplus kits from a subdealer, (b)(4).Upon contact, (b)(4) informed euro diagnostica that the kits were purchased, in total 3-4 kits over the last 3-4 months, from (b)(4).The kits were only supplied to (b)(6).(b)(4) said that neither (b)(6) nor (b)(4) had any stock left of these immunoscan ccplus kits from (b)(4).(b)(4) will, when going forward, purchase the product from euro diagnostica's distributor, (b)(4).Euro diagnostica contacted (b)(6) to inform them that no immunoscan ccplus kits from (b)(4) were to be used in patient diagnosis.The kit box was never returned to euro diagnostica.Nor were pictures obtained of the kit content.It could therefore not be determined if the kit was an expired euro diagnostica kit with new, falsified, labels on it, or if the kit components were falsified as well.Our assessment is that, most likely, the kit is from an expired immunoscan ccplus kit lot which was relabeled and sold by (b)(4).(b)(4)'s managing director denies any wrongdoing.Formal letters have been sent to (b)(4) and the (b)(4) health authority (b)(4).No reply was obtained from either party.Using expired immunoscan ccplus could lead to an increased risk of obtaining false negative test results.

Brand Name
IMMUNOSCAN CCPLUS
Common Device Name
CCPLUS
Manufacturer (Section D)
EURO DIAGNOSTICA AB
p. o. box 50117
lundavagen 151
malmo, 20211
SW  20211
MDR Report Key7288168
Report Number9616003-2018-00003
Device Sequence Number1212439
Product Code NHX
UDI-Device Identifier07340058410868
UDI-Public07340058410868
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/18/2016
Device Catalogue NumberRA-96 PLUS
Device Lot NumberSS 1337
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2016
Initial Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1